Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 23, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 27, 2004, 7:45 PM CDT for Collin County, Dallas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2004, 7:45 PM CDT (00:45 UTC)
- Expired
- May 27, 2004, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Collin County, TX, Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 67 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 280047
FFWFTW
TXC085-113-280400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
745 PM CDT THU MAY 27 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN NORTH CENTRAL TEXAS
SOUTHERN COLLIN COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1100 PM CDT
* AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN APPROACHING DALLAS...AND
SOUTHERN COLLIN COUNTIES. SPOTTERS REPORTED FLOODING IN LEWISVILLE.
* OTHER LOCATIONS IN THE WARNING INCLUDE ADDISON...ALLEN...BALCH
SPRINGS...CARROLLTON...COCKRELL HILL...COPPELL...DALLAS...DESOTO...
FAIRVIEW...FARMERS BRANCH...FARMERSVILLE AND FRISCO
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. EXCESSIVE RUNOFF FROM THESE APPROACHING STORMS WILL CAUSE
FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS
AND LOW LYING SPOTS.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3258 9700 3258 9655 3302 9654 3301 9631
3323 9630 3324 9681 3299 9683 3299 9702
$$
252 follow-up statements
000
WGUS74 KFWD 280215
FFSFTW
TXC085-113-280400-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
915 PM CDT THU MAY 27 2004
...A FLASH FLOOD WARNING CONTINUES FOR DALLAS...AND NORTHERN COLLIN
COUNTIES UNTIL 1100 PM CDT...
THE CLUSTER OF THUNDERSTORMS THAT BROUGHT HEAVY RAIN TO THE
METROPLEX CONTINUES TO PUSH OFF TO THE EAST. EVEN THOUGH WIDESPREAD
HEAVY RAINS HAVE ENDED...FURTHER THUNDERSTORM DEVELOPMENT TO THE
WEST MAY BRING MORE RAIN TO THE AREA OVERNIGHT. THIS COULD
EXACERBATE THE FLOODING PROBLEMS FROM THE HEAVY RAINS EARLIER THIS
EVENING. ANY ADDITIONAL RAINFALL WILL CONTINUE TO RUNOFF AND COULD
CAUSE SOME ADDITIONAL FLOODING PROBLEMS THROUGH 11 PM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. EXCESSIVE RUNOFF FROM THESE APPROACHING STORMS WILL CAUSE
FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS
AND LOW LYING SPOTS.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3301 9652 3259 9655 3256 9702 3301 9704
3301 9687 3321 9683 3322 9632 3302 9632
$$
25000
WGUS74 KFWD 280404
FFSFTW
TXC085-113-280415-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1100 PM CDT THU MAY 27 2004
...THE FLASH FLOOD WARNING FOR DALLAS...AND SOUTHERN COLLIN
COUNTIES...WAS ALLOWED TO EXPIRE AT 1100 PM...
DESPITE THE EXPIRATION OF THE FLASH FLOOD WARNING...ONGOING NUISANCE
FLOODING OF LOW-LYING AREAS MAY LINGER. WITH ADDITIONAL THUNDERSTORM
DEVELOPMENT STILL POSSIBLE OVERNIGHT...FURTHER FLOODING ISSUES MAY
OCCUR.
MOTORISTS SHOULD STILL EXERCISE CAUTION...PARTICULARLY AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR
OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
LAT...LON 3299 9658 3259 9655 3257 9698 3298 9700
3300 9683 3327 9681 3326 9635 3301 9632
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 5:55 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 27, 5:55 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 555 PM CDT THU MAY 27 2004 .DISCUSSION... 555 PM AVIATION DISCUSSION. STRONG TO SEVERE STORMS MOVING INTO SOUTHERN TARRANT COUNTY ATTM WITH HAIL UP TO SIZE OF NICKELS. THIS STORM SHOULD PASS JUST SOUTH OF DFW ABOUT 640 PM...AND PROBABLY HIT DAL ABOUT 645 PM. WILL ISSUE AIRPORT ADVSY IF STORM CONTINUES SVR. OTHER SEVERE STORMS IN EASTERN PALO PINTO AND EASTERN EASTLAND COUNTIES COULD AFFECT THE DFW AREA DURING THE NEXT THREE HOURS. 59 && .DISCUSSION... EVOLUTION OF CONVECTION TONIGHT IS FAR FROM CERTAIN AS SHRA/TSRA HAVE BEEN GOING ON ACROSS W TEXAS MOST OF THE DAYLIGHT HOURS. WHILE THE STORMS HAVE SHOWN A GENERAL INCREASE IN INTENSITY DURING THE PAST HOUR...THEY ARE ALSO WORKING ACROSS A RELATIVELY WORKED OVER AIR MASS...AS COMPARED TO A STRONGLY CAPPED AREA WITH GOOD INSOLATION. VAPOR CHANNEL CONTINUES TO SHOW H5 PVA WORKING SLOWLY ACROSS CENTRAL NM...WHILE THE DRY LINE WAS ROUGHLY BETWEEN KCDS AND KSPS SWWD TO NEAR KABI. WE WILL OPT TO KEEP MENTION OF SEVERE THUNDERSTORMS THIS EVENING...BUT CONFIDENCE NOT AS HIGH AS PREVIOUSLY THOUGHT. STILL...GIVEN THE EXPECTED STRENGTH OF THE H5 SHORT WAVE AND THE FORECAST CAPE...JUST CAN NOT RULE OUT SOME DAMAGING WINDS WITH A FEW STORMS. RAIN CHANCES LOOK PRETTY DECENT SO WILL GO WITH LIKELY TO CAT POPS NW TONIGHT. WILL BLEND MOS NUMBERS AS THEY LOOK REASONABLE ATTM. SHORTWAVE TO WORK EAST OF N TEXAS TOMORROW MORNING AND SAT LOOKS TO BE DRY. CENTRAL U.S. TROUGH STILL LOOKS TO BRING A COLD FRONT INTO N TEXAS ON SUNDAY...BUT UPPER LEVEL ENERGY WILL REMAIN WELL NORTH OF THE REGION. STILL COULD SEE SOME STORMS WITH THIS FEATURE SO WILL KEEP PRECIP CHANCES GOING THEN. RAIN CHANCES LOOK TO CONTINUE INTO NEXT WEEK AS NW FLOW LINGERS ACROSS CENTRAL U.S. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 88 72 88 / 70 10 10 10 WACO, TX 72 91 72 91 / 50 10 10 10 PARIS, TX 69 86 70 87 / 70 40 20 10 DENTON, TX 69 87 71 88 / 80 10 10 10 MCKINNEY, TX 70 87 71 88 / 70 20 10 10 DALLAS, TX 71 88 72 89 / 60 10 10 10 TERRELL, TX 71 88 72 89 / 50 20 10 10 CORSICANA, TX 72 90 71 90 / 50 0 10 10 TEMPLE, TX 72 93 71 91 / 50 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, May 27, 6:30 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 630 PM CDT THU MAY 27 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 630 PM CDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT NORTHWEST OF AN ATHENS...HILLSBORO...TO GOLDTHWAITE LINE. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP. SCATTERED STORMS ARE POSSIBLE ACROSS THE REST OF THE NORTH TEXAS TONIGHT...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WILL PRESENT WEATHER HAZARDS. .DAYS TWO THROUGH SEVEN... ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT NORTH TEXAS LATE SUNDAY INTO MEMORIAL DAY. MANY UNCERTAINTIES STILL EXIST ON EVOLUTION... TIMING AND STRENGTH OF THIS SYSTEM. AT THIS TIME...SEVERE WEATHER COULD BE POSSIBLE...ESPECIALLY BETWEEN I-20 AND THE RED RIVER... WHERE WIND SHEAR ALOFT AND LIFT WOULD BE THE STRONGEST. WE URGE PERSON VACATIONING OR TRAVELING ACROSS NORTH TEXAS TO CONTINUE MONITORING FUTURE FORECASTS AND OUTLOOKS ON THIS DEVELOPING WEATHER SITUATION LATER THIS MEMORIAL DAY WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY NORTHWEST OF AN ATHENS...HILLSBORO...TO GOLDTHWAITE LINE THIS EVENING. 79
In the hours before
Local storm report, May 27, 6:52 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
652 PM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0615 PM HAIL DE LEON 32.11N 98.54W
05/27/2004 0.88 INCH COMANCHE TX LAW ENFORCEMENT
NICKEL HAIL IN DE LEONLocal storm report, May 27, 7:31 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
731 PM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG DUBLIN 32.09N 98.34W
05/27/2004 ERATH TX LAW ENFORCEMENT
POWER LINES AND TREES BLOWN DOWNLocal storm report, May 27, 7:33 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
733 PM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG STEPHENVILLE 32.22N 98.22W
05/27/2004 ERATH TX LAW ENFORCEMENT
POWER LINES AND TREES BLOWN DOWNLocal storm report, May 27, 7:36 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 PM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG MILLSAP 32.75N 98.01W
05/27/2004 PARKER TX TRAINED SPOTTER
*** 2 INJ *** MOBILE HOME DESTROYED AT FM ROUTE 113, 2
MINOR INJURIESLocal storm report, May 27, 7:39 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
739 PM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG MILLSAP 32.75N 98.01W
05/27/2004 PARKER TX TRAINED SPOTTER
ROOF TORN OFF HOUSE.Local storm report, May 27, 7:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
745 PM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG WEATHERFORD 32.76N 97.77W
05/27/2004 PARKER TX TRAINED SPOTTER
POWER LINES AND TREES DOWNED FROM MILLSAP TO
WEATHERFORD.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:06 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.